Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 9, 2019, 8:56 PM MDT for 7 counties in New Mexico. It took effect at Apr 10, 2019, 9:00 AM MDT. It was in force for 12 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2019, 8:56 PM MDT (02:56 UTC)
- In effect from
- Apr 10, 2019, 9:00 AM MDT
- Expired
- Apr 10, 2019, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 9:46 AM MDT | HIGH SUST WINDS 45 | 2 Ene Clayton, NM | KCAO ASOS. |
| Apr 10, 10:55 AM MDT | HIGH SUST WINDS 45 | 3 Wsw Belen, NM | KBRG AWOS. |
| Apr 10, 10:55 AM MDT | NON-TSTM WND GST 58 | 3 Wsw Belen, NM | KBRG AWOS. |
| Apr 10, 11:03 AM MDT | NON-TSTM WND GST 59 | 16 Sse Natl Radio Astro, NM | MAGDALENA RAWS. |
| Apr 10, 11:08 AM MDT | NON-TSTM WND GST 58 | Frijoles, NM | TOWER RAWS. |
| Apr 10, 11:09 AM MDT | HIGH SUST WINDS 45 | 2 Sse Rio Rancho, NM | |
| Apr 10, 11:10 AM MDT | NON-TSTM WND GST 58 | 5 S Albuquerque, NM | KABQ ASOS. |
| Apr 10, 11:39 AM MDT | NON-TSTM WND GST 61 | 15 Nw Carrizozo, NM | CHUPADERA RAWS. |
| Apr 10, 11:53 AM MDT | NON-TSTM WND GST 58 | 6 Ne Las Vegas, NM | KLVS ASOS. |
| Apr 10, 1:34 PM MDT | HIGH SUST WINDS 44 | Conchas, NM | |
| Apr 10, 2:01 PM MDT | NON-TSTM WND GST 60 | 5 Nne Sedan, NM | |
| Apr 10, 2:04 PM MDT | NON-TSTM WND GST 70 | 7 Se Placitas, NM | |
| Apr 10, 2:40 PM MDT | NON-TSTM WND GST 60 | 2 Ene Clayton, NM | KCAO ASOS. |
| Apr 10, 2:55 PM MDT | HIGH SUST WINDS 41 | 2 Ene Clayton, NM | KCAO ASOS. |
| Apr 10, 4:40 PM MDT | NON-TSTM WND GST 58 | 2 Ene Clayton, NM | KCAO ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4799 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955 WWUS85 KABQ 100256 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 856 PM MDT Tue Apr 9 2019 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY BELOW SNOWPACK FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD DUE TO STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS... .Winds will intensify Wednesday as a strong cold front tracks from west to east over the state. The combination of strong winds with very low humidity and an unstable airmass will result in extremely critical fire weather conditions Wednesday. NMZ106>108-101300- /O.EXP.KABQ.FW.W.0006.000000T0000Z-190410T0300Z/ /O.UPG.KABQ.FW.A.0007.190410T1500Z-190411T0300Z/ /O.NEW.KABQ.FW.W.0007.190410T1500Z-190411T0300Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains- 856 PM MDT Tue Apr 9 2019 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 9 AM to 9 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains below snowpack and East Central Plains Wednesday. * 20 FOOT WINDS...West to northwest 35 to 50 mph with gusts of 55 to 75 mph Wednesday. * RELATIVE HUMIDITY...10 to 15 percent Wednesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-103>105-109-100400- /O.EXP.KABQ.FW.W.0006.000000T0000Z-190410T0300Z/ Northwest Plateau-Northeast Highlands-Northeast Plains- Northwest Highlands-West Central Highlands- 856 PM MDT Tue Apr 9 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have begun to subside while relative humidity rises therefore the red flag warning will be allowed to expire. $$
2 follow-up statements
591 WWUS85 KABQ 100915 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 315 AM MDT Wed Apr 10 2019 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TODAY BELOW SNOWPACK FROM THE MIDDLE RIO GRANDE VALLEY TO THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO VERY STRONG WINDS...LOW HUMIDITY...AND A MODERATELY UNSTABLE AIRMASS... .Winds will intensify today as a strong cold front tracks from west to east over the state. The combination of very strong winds with gusts ranging from 55 to 75 mph, low humidity and a moderately unstable airmass will result in extremely critical fire weather conditions from mid morning through mid evening. NMZ104-110300- /O.EXA.KABQ.FW.W.0007.190410T1500Z-190411T0300Z/ Northeast Plains- 315 AM MDT Wed Apr 10 2019 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 9 AM this morning to 9 PM MDT this evening. * AREA AND TIMING...Northeast Plains. Critical conditions are expected to develop mid to late morning and persist into the early evening before diminishing. * 20 FOOT WINDS...Southwest 30 to 40 mph with gusts to around 55 mph through mid afternoon. Winds becoming west to northwest 40 to 50 mph with gusts to around 60 mph late this afternoon and persisting into the evening. * RELATIVE HUMIDITY...10 to 15 percent this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106>108-110300- /O.CON.KABQ.FW.W.0007.190410T1500Z-190411T0300Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains- 315 AM MDT Wed Apr 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * AREA AND TIMING...Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains below snowpack and East Central Plains. Critical conditions are expected to develop mid to late this morning and persist through the afternoon before diminishing by mid evening. * 20 FOOT WINDS...Southwest to west 35 to 50 mph with gusts of 55 to 75 mph. Winds trending more west and northwest in the afternoon and evening. * RELATIVE HUMIDITY...10 to 15 percent this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
446 WWUS85 KABQ 110306 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 906 PM MDT Wed Apr 10 2019 NMZ104-106>108-110415- /O.EXP.KABQ.FW.W.0007.000000T0000Z-190411T0300Z/ Northeast Plains-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- 906 PM MDT Wed Apr 10 2019 ...RED FLAG WARNING HAS EXPIRED... Colder air continues to push into the state from the west, raising relative humidity values above critical thresholds. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 9, 5:41 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 9, 5:41 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 541 PM MDT Tue Apr 9 2019 .AVIATION... 00Z TAF CYCLE Southwest winds in place over the region late today are just a sampling of much stronger winds in store Wednesday. Winds will taper off through 04Z and become more southerly overnight as a potent weather system approaches from the west. Southwest winds will increase dramatically aft sunrise Wednesday with gusts of 35 to 45 kts at all terminals by 18Z. Winds will turn west to northwest aft 18Z as a potent cold front blasts thru the area. Wind gusts of 45 to 55 kt will be common across NM with BLDU and reduced vsby likely over the eastern plains. Guyer && .PREV DISCUSSION...237 PM MDT Tue Apr 9 2019... .SYNOPSIS... Main focus will be on the winds Wednesday, with widespread strong to high winds. Damaging winds are possible mainly across the south and east. The storm responsible for these winds will cross CO Wednesday, with a strong Pacific cold front sweeping through the state. We will go from near record highs today to below normal highs Wednesday. Thursday through Saturday will be chilly. The next storm will bring widespread precipitation Friday through Saturday. Dry and warmer Sunday and Monday. && .DISCUSSION... Warm temperatures across NM this afternoon along with some breezy to windy conditions. A storm over the Pacific Northwest will dive southeast tonight and cross CO Wednesday. Strong winds will round the base of the storm, with 140kt forecast at 250 mb, and 50 to 65kt at 700 mb. These winds will mix down to the surface with widespread areas of strong to high winds. Damaging winds are possible, mainly across the south and east. This looks like another major high wind event, similar to the March 13th wind event. Highs will go from near record highs today to below normal Wednesday. Showers of rain and mountain snow will be found over the north. A few inches of snow will accumulate on the higher peaks. It will remain chilly Thursday through Saturday. Another potent storm will take aim at NM Friday through Saturday, with widespread precipitation expected. Sunday and Monday will be dry and warmer. Yet another disturbance could arrive Tuesday. CHJ && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS BELOW SNOWPACK THIS AFTERNOON CONTINUING FROM THE MIDDLE RIO GRANDE VALLEY ACROSS THE EAST CENTRAL PLAINS WEDNESDAY... Southwest winds have increased this afternoon ahead of an incoming strong storm system over the Great Basin. MinRHs have dipped below 15% with several locations in the single digits with wind gusts reaching 20-35kts. A few spots in the Central Highlands and the Cont'l Divide will see gusts upwards of 35-40kts. Winds will weaken somewhat after sunset and overnight, quickly re-strengthening early Wednesday morning. The main storm system will strengthen as it traverses New Mexico Wednesday, greatly increasing its wind potential. The main focus for the strongest sustained wind speeds of 40-50mph and gusts of 60-75mph will focus over the south-central and southwest mountains first Wed morning, quickly expanding along and east of the central mountain chain. Elsewhere through northwest and northern New Mexico, winds will still be strong but not quite as high. Temperatures will fall considerably ~20-30F behind the associated Pacific cold front Wednesday, improving MinRHs through western and northern NM. MinRH will remain 10-20% through central and eastern NM. Although temperatures fall with moderate Haines, fuels are very dry with 10hr fuels only at 1-5%, thus have continued the Fire Weather Watch for FWZs 106-107-108 Wednesday. A backdoor cold front will turn winds more N/NW through the Northeast Plains Wednesday night, keeping the high winds going into Thursday morning there. Northwest flow sets up Thursday keeping temperatures well below normal. Friday will be a transition day with the next storm system bringing a better potential for wetting precipitation Friday night into Saturday. && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for the following zones... NMZ101-103>109. Wind Advisory until 9 PM MDT this evening for the following zones... NMZ502-505-506-523-529. High Wind Watch from Wednesday morning through Wednesday evening for the following zones... NMZ507-514-515-518-519-521>523-527>529-532>538. Fire Weather Watch from Wednesday morning through Wednesday evening for the following zones... NMZ106>108. High Wind Watch from 3 AM MDT Wednesday through Wednesday evening for the following zones... NMZ508-520-524>526-539-540. High Wind Watch from Wednesday morning through late Wednesday night for the following zones... NMZ530-531. &&
Hazardous weather outlook, Apr 9, 2:56 AM MDT, 18 hours before
Hazardous Weather Outlook National Weather Service Albuquerque NM 256 AM MDT Tue Apr 9 2019 NMZ501>540-101100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 256 AM MDT Tue Apr 9 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Very warm to hot temperatures along with dry and windy conditions will prevail today as high temperatures approach record values at a number of locales. A Red Flag Warning is in effect today for much of northern and central New Mexico. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to potentially damaging winds will develop Wednesday as a Pacific trough races east across the region. The strongest winds will be along and south of Interstate 40. Areas of blowing dust will limit visibility across much of southern and eastern New Mexico Wednesday. In addition, showers will bring several inches of snow to the peaks and higher elevations of the northern mountains Wednesday through Thursday. A potent Pacific low may hit New Mexico late Friday through Saturday, bringing accumulating snow to the mountains and the potential for thunderstorms to the eastern plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 28
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:50 PM MDT | High Wind Warning | ABQ | 31 hr | |
| Apr 9, 8:50 PM MDT | Wind Advisory | ABQ | 27 hr | |
| Apr 10, 4:06 PM MDT | Special Weather Statement | ABQ | Bernalillo | 24 min |
Nearby
Red Flag Warnings in New Mexico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.